Alert archive / Colorado / Flash Flood Warnings in 2010
Flash Flood Warning 31, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Aug 2, 2010, 7:12 PM MDT for Pueblo County, Colorado. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2010, 7:12 PM MDT (01:12 UTC)
- Expired
- Aug 2, 2010, 10:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 47 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 7:25 PM MDT | FLASH FLOOD | Pueblo West, CO | PUEBLO COUNTY SHERIFF REPORTED NUMEROUS ROADS AFFECTED BY FLOWING WATER IN PUEBLO WEST. |
| Aug 2, 8:46 PM MDT | HEAVY RAIN 1.82 | 3 Sw Pueblo West, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 2052 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
330 WGUS55 KPUB 030112 FFWPUB COC101-030400- /O.NEW.KPUB.FF.W.0031.100803T0112Z-100803T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 712 PM MDT MON AUG 2 2010 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... * UNTIL 1000 PM MDT * AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. PUEBLO DOPPLER RADAR ESTIMATED RAINFALL RATES OF OVER AN INCH PER HOUR FALLING IN THE PUEBLO WEST AREA. IF THESE STORMS HOLD TOGETHER...THEY WILL MOVE INTO THE PUEBLO AREA BY 730 PM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... PUEBLO...PUEBLO RESERVOIR AND PUEBLO WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PUEBLO. && LAT...LON 3842 10440 3798 10466 3810 10494 3848 10493 $$
4 follow-up statements
536 WGUS75 KPUB 030154 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 754 PM MDT MON AUG 2 2010 COC101-030400- /O.CON.KPUB.FF.W.0031.000000T0000Z-100803T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PUEBLO CO- 754 PM MDT MON AUG 2 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN PUEBLO COUNTY UNTIL 1000 PM MDT... AT 753 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL RATES OF UP TO AN INCH PER HOUR WERE FALLING ACROSS NORTHERN PORTIONS OF PUEBLO WEST...AND ACROSS PORTIONS OF THE CITY OF PUEBLO. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... PUEBLO...BLENDE...PUEBLO RESERVOIR AND PUEBLO WEST. PUEBLO COUNTY LAW ENFORCEMENT AND SEVERAL WEATHER SPOTTERS REPORTED NUMEROUS ROADS FLOODED IN THE PUEBLO WEST AREA WITH DRAINAGE DITCHES OVERFLOWING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO. && LAT...LON 3842 10440 3798 10466 3810 10494 3848 10493 $$
180 WGUS75 KPUB 030227 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 827 PM MDT MON AUG 2 2010 COC101-030400- /O.CON.KPUB.FF.W.0031.000000T0000Z-100803T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PUEBLO CO- 827 PM MDT MON AUG 2 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN PUEBLO COUNTY UNTIL 1000 PM MDT... AT 823 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH LIGHT TO MODERATE RAINFALL MOVING ACROSS WESTERN PUEBLO COUNTY...WITH THE STRONGEST STORMS HAVING MOVED OVER EXTREME NORTH CENTRAL PUEBLO AND EXTREME SOUTH CENTRAL EL PASO COUNTIES. RADAR ESTIMATES OF BETWEEN 1 AND 3 INCHES OF RAIN HAS FALLEN ACROSS THE AREA OVER THE PAST SEVERAL HOURS...WITH THE HIGHEST AMOUNTS IN THE PUEBLO WEST AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... PUEBLO...BLENDE...PUEBLO RESERVOIR AND PUEBLO WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO. && LAT...LON 3842 10440 3798 10466 3810 10494 3848 10493 $$
671 WGUS75 KPUB 030318 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 918 PM MDT MON AUG 2 2010 COC101-030400- /O.CON.KPUB.FF.W.0031.000000T0000Z-100803T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PUEBLO CO- 918 PM MDT MON AUG 2 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN PUEBLO COUNTY UNTIL 1000 PM MDT... AT 912 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS LIGHT TO MODERATE RAINFALL CONTINUING TO MOVE ACROSS THE WESTERN PUEBLO COUNTY...WITH STRONGEST STORM ALONG HIGHWAY 96...SOUTHEAST OF THE PUEBLO RESERVIOR. RADAR ESTIMATES UP TO 1/2 INCH OF RAIN HAS FALLEN ACROSS THE AREA OVER THE LAST HOUR...WITH UP TO 3 INCHES RAIN ACROSS THE AREA OVER THE PAST SEVERAL HOURS. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PUEBLO...BLENDE...PUEBLO RESERVOIR AND PUEBLO WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO. && LAT...LON 3842 10440 3798 10466 3810 10494 3848 10493 $$
710 WGUS75 KPUB 030351 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 951 PM MDT MON AUG 2 2010 COC101-030406- /O.EXP.KPUB.FF.W.0031.000000T0000Z-100803T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PUEBLO CO- 951 PM MDT MON AUG 2 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN PUEBLO COUNTY WILL BE ALLOWED TO EXPIRE AT 1000 PM MDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3842 10440 3798 10466 3810 10494 3848 10493 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:06 PM MDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 2, 3:06 PM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 306 PM MDT MON AUG 2 2010 .SHORT TERM... (TONIGHT AND TUESDAY) ...FLASH FLOOD POTENTIAL AND HEAVY RAIN STILL A THREAT... CURRENTLY...VERY LITTLE CHANGE IN THE UPPER WEATHER PATTERN THE PAST FEW DAYS...AND THIS CONTINUES AS THE UPPER RIDGE REMAINS OVER THE LOWER MISS RIVER VALLEY AND THE TROF SITS OVER THE PAC NW. A VORT MAX OVER THE 4 CORNERS HAS PROVEN TO BE FOCUS POINT FOR A GREAT AMOUNT OF CONVECTION OVER THE WESTERN HALF OF COLORADO. SAT WV IMAGERY INDICATED EARLY THIS MORNING A GOOD AMOUNT OF DRY AIR ADVECTING INTO THE SE CORNER FROM NM AND THE PANHANDLES...AND THIS HAS PROVEN TO BE TRUE AS SOUTHERLY SFC FLOW HAS KEPT THE SE PLAINS DRY AND ALMOST CLOUD-FREE...EAST OF A LINE EXTENDING ROUGHLY FROM KTAD TO NORTHERN CROWLEY COUNTY. TEMPS HAVE WARMED TO AROUND 90 F ACROSS THE PLAINS...WITH DEWPOINTS IN THE MID-50S TO LOWER 60S. TONIGHT...MODELS CONTINUE TO DROP A FRONTAL BOUNDARY DOWN ACROSS THE E PLAINS LATER TONIGHT...WITH IT IN THE VICINITY OF A LINE FROM KIOWA COUNTY BACK TOWARDS I25 AND THE RATON MESA OVERNIGHT. THIS BOUNDARY IS EXPECTED TO HELP TRIGGER ADDITIONAL SHOWERS AND THUNDERSTORMS THROUGH THE EVENING...AND LINGER WELL INTO THE NIGHT. ONGOING GRIDS HAD A GOOD HANDLE ON THE EXPECTED CLOUDY AND WARM NIGHT AHEAD...AND JUST HAD TO ADJUST POPS GRIDS A BIT AS WELL AS AVIATION FORECASTS. CURRENT FLASH FLOOD WATCH CONTINUES TIL MIDNIGHT FOR THE MTS AND HIGHER TERRAIN...AND WILL ALLOW THIS TO RUN SINCE THESE ARE THE AREAS SO FAR WHERE ACTIVITY IS TAKING PLACE. TOMORROW...FRONTAL BOUNDARY IS FORECAST TO CONTINUE SOUTH AND DROP SOUTH OF THE NM/CO BORDER...WITH LLVL EASTERLY UPSLOPE FLOW SETTLING IN. THE MONSOON PLUME OUT WEST WILL CONTINUE...WITH THE GREATEST AMOUNT OF AVAILABLE MID AND HIGH LEVEL MOISTURE EXPECTED FOR W CO AND ALONG THE CONTDVD. HOWEVER...MODELS INDICATE THAT QPF MAXIMUMS WILL BE OVER THE E PLAINS DUE TO MOIST LLVLS AND UPSLOPE FLOW. THIS COULD BE TRUE VERY EASILY IF THE NAM MODEL IS CORRECT...SINCE THIS MODEL PAINTS 0-6 KM BULK SHEARS OF 35-40 KTS AND NEARLY 3K J OF CAPE POINTING TO A POSSIBLE AFTN/EVE OF SEVERE WX. FORECAST AFTN MAX TEMPS LOOK VERY SIMILAR TO TODAY...AND ONE DECIDING FACTOR WILL BE HOW MUCH SOLAR HEATING THE E PLAINS GET BY MID-LATE MORNING. THEREFORE...CHANCE FOR SEVERE WX FOR THE PLAINS TUE...WHILE A HEAVY RAIN THREAT CONTINUES ALONG THE CONTDVD AND POSSIBLY EVEN OVER THE SLV. MODELS DO NOT TOTALY AGREE ON WHAT WILL HAPPEN OVER THE WEST...SO WILL APPRISE THE INCOMING SHIFT ON FLASH FLOOD POTENTIAL AND HAVE THEM TAKE ANOTHER LOOK FOR ANY POTENTIAL HIGHLIGHTS. MOORE .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) ...MONSOON CONTINUES THROUGH THURSDAY...THEN DRYS OUT SOME THROUGH THE WEEKEND... LOOKS LIKE THE MONSOON WILL REMAIN IN FULL FORCE THROUGH ABOUT THURSDAY...BEFORE SOME DRIER AIR BEGINS WORKING IN FRIDAY THROUGH THE WEEKEND. TUESDAY EVENING...THE JETSTREAM MOVES A LITTLE CLOSER TO THE AREA...INCREASING STEERING WINDS AND SHEAR VALUES OVER THE PLAINS...SO THE SEVERE THREAT MAY BE UP A BIT ACROSS THE PLAINS TUESDAY EVENING. STILL HEAVY RAIN POSSIBLE BECAUSE ATMOSPHERIC MOISTURE IS SO GREAT...BUT STORM MOTIONS SHOULD BE A BIT HIGHER SO PERHAPS THE FLASH FLOOD THREAT WILL BE DOWN ACROSS THE PLAINS. WEDNESDAY AFTERNOON AND EVENING LOOKS POTENTIAL BUSY...ESPECIALLY ACROSS THE PLAINS...WITH WHAT LOOKS LIKE A DECENT BOUNDARY MOVING THROUGH DURING THE AFTERNOON AND EVENING HOURS. THIS BOUNDARY SHOULD PROVIDE THE FOCUS FOR ENHANCED CONVECTION...ESPECIALLY ACROSS THE PLAINS AND ADJACENT MOUNTAINS. HPC QPF GUIDANCE IS PRETTY IMPRESSIVE OVER THE EAST...AND BASICALLY USED THIS TO POPULATE THE FORECAST GRIDS. THE GFS40 SUPPORTS HPC PRETTY WELL...BUT THE NAM12 IS A LOT LESS BULLISH AND A LOT MORE SCATTERED ON THE COVERAGE. I STARTED WITH THE HPC GUIDANCE AND THEN BLENDED AND TAPERED AMOUNTS DOWN SOME...BUT KEPT THE HPC/GFS THEME GOING. WILL HAVE TO SEE IF THIS TYPE OF WIDESPREAD HEAVY PRECIP STILL EXISTS IN LATER RUNS AND THEN ADJUST ACCORDINGLY. HARD TO SAY WHETHER OR NOT ANY GIVEN PRECIP BULLSEYE WILL ACTUALLY MATERIALIZE AT 2 DAYS OUT. THURSDAY STILL LOOKS LIKE ANOTHER ACTIVE MONSOON DAY...ESPECIALLY MOUNTAINS AND WEST. BUT THEN...FROM FRIDAY ONWARD...IT LOOKS LIKE THE MONSOON PLUME THINS OUT CONSIDERABLY...LEAVING THE BEST ODDS FOR STORMS OVER THE MOUNTAINS AND WEST...WITH VERY SPOTTY AND NOT REAL INTENSE ACTIVITY OVER THE EAST. THIS IS STILL SEVERAL DAYS OUT AND SUBJECT TO CHANGE SO STAY PLEASE TUNED. LW && .AVIATION... HEAVY RAIN FROM LINGERING SHOWERS AND THUNDERSTORMS CONTINUES TO BE A THREAT FOR ALL OF SOUTHERN CO TONIGHT THROUGH 09Z...PRODUCING MVFR TO IFR CIGS/VIS FOR THE THREE MAIN TAF SITES OF KCOS...KPUB AND KALS. FRONT WILL DROP SOUTH ACROSS THE E PLAINS TONIGHT...WITH NORTHERLY WINDS FORECAST FOR KCOS BY OOZ AND AT KPUB BY 02Z. TOMORROW...HEAVY RAIN PRODUCING REDUCED VISIBILITIES WILL AGAIN BE A THREAT OVER THE HIGHER TERRAIN AND KALS BEGINNING BY 16Z...WHILE KCOS AND KPUB WITH HAVE THE ADDED THREAT OF HAIL AFTER 19Z. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ058>087. && 27/50
Hazardous weather outlook, Aug 2, 6:57 AM MDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 657 AM MDT MON AUG 2 2010 COZ058>089-093>099-031300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 657 AM MDT MON AUG 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS...ADJACENT PLAINS AND PALMER DIVIDE THIS AFTERNOON AND TONIGHT. SMALL PEA SIZE HAIL MAY ACCOMPANY STRONGER STORMS...BUT THE MAIN THREAT WILL BE FROM LOCALLY HEAVY RAINFALL WHICH WILL ONCE AGAIN BRING THE POTENTIAL FOR FLASH FLOODING. MUD OR ROCK SLIDES WILL BE OF PARTICULAR CONCERN FOR THE MOUNTAIN AREAS...ESPECIALLY IN AREAS THAT HAVE SEEN HEAVY RAINFALL THE PAST SEVERAL DAYS. URBAN AREAS AND AREAS WITH POOR RUNOFF WILL ALSO BE SUSCEPTIBLE TO FLOODING LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MONSOON FLOW WILL CONTINUE OVER THE REGION THROUGH THE REST OF THE WEEK AND INTO THE WEEKEND. THIS WILL ALLOW FOR AFTERNOON AND EVENING THUNDERSTORMS TO DEVELOP OVER THE REGION EVERY DAY...WITH SOME OF THESE STORMS CAPABLE OF PRODUCING HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER THE MOUNTAINS AND VALLEYS ALONG AND WEST OF INTERSTATE 25 THROUGH THIS EVENING. 88/34
In the hours before
Special weather statement, Aug 2, 6:32 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 632 PM MDT MON AUG 2 2010 COZ086-088-093-094-030100- EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 632 PM MDT MON AUG 2 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... SOUTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO... EXTREME SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF THATCHER...OR 37 MILES NORTHEAST OF TRINIDAD...AND ANOTHER STRONG STORM LOCATED 14 MILES NORTH OF TYRONE. THESE STORMS ARE MOVING TOWARD THE NORTH AROUND 10 MPH. LOCATIONS IMPACTED INCLUDE... THATCHER. DELHI. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 2, 6:41 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
641 PM MDT MON AUG 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM FLASH FLOOD 4 SW CRIPPLE CREEK 38.71N 105.23W
08/02/2010 TELLER CO AMATEUR RADIO
SPOTTER REPORTED 6 INCHES OF WATER ON COUNTY ROAD 11 IN
TELLER COUNTY. LOCATION IS APPROXIMATE.
&&
STARKSpecial weather statement, Aug 2, 6:42 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 642 PM MDT MON AUG 2 2010 COZ083-086-030115- CANON CITY VICINITY/EASTERN FREMONT COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 642 PM MDT MON AUG 2 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO... NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES...NORTH CENTRAL PUEBLO. AT 637 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PUEBLO RESERVOIR...OR 9 MILES WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... PUEBLO WEST. NORTH CENTRAL PUEBLO. PINON. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 2, 6:43 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
643 PM MDT MON AUG 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD 14 NW CANON CITY 38.60N 105.41W
08/02/2010 FREMONT CO LAW ENFORCEMENT
FREMONT COUNTY REPORTED WATER RUNNING OVER THE
INTERSECTIONS OF HIGHWAY 9 AND COUNTY ROAD 11. WATER
DEPTH IS UNKNOWN AT THIS TIME.
&&
STARKSpecial weather statement, Aug 2, 6:56 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 656 PM MDT MON AUG 2 2010 COZ087-088-030130- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 656 PM MDT MON AUG 2 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO... NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 655 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF AGUILAR...OR 21 MILES NORTH OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EAST CENTRAL HUERFANO COUNTY AND NORTH CENTRAL LAS ANIMAS COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 2, 7:00 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
700 PM MDT MON AUG 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN 4 WNW BUENA VISTA 38.86N 106.20W
08/02/2010 M0.50 INCH CHAFFEE CO TRAINED SPOTTER
&&
RMGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:03 PM MDT | Areal Flood Advisory | PUB | Custer, Huerfano | 3 hr |
| Aug 2, 6:33 PM MDT | Flash Flood Warning | PUB | Fremont, Teller | 4 hr |
| Aug 2, 6:48 PM MDT | Areal Flood Advisory | PUB | Fremont, Pueblo | 3 hr |
| Aug 2, 7:01 PM MDT | Flash Flood Warning | PUB | Fremont | 3 hr |
| Aug 2, 7:23 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 3 hr |
| Aug 2, 8:04 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano, Las Animas | 2 hr |
| Aug 3, 4:29 AM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 18 hr |
| Aug 3, 4:29 AM MDT | Flash Flood Watch | PUB | Alamosa, Bent, Chaffee, Conejos, Costilla, Crowley and 14 more | 42 hr |
| Aug 3, 2:12 PM MDT | Areal Flood Advisory | PUB | Chaffee | 107 min |
| Aug 3, 3:57 PM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 3 hr |
| Aug 3, 4:15 PM MDT | Areal Flood Advisory | PUB | Fremont | 64 min |
Nearby
Flash Flood Warnings in Colorado, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.